| Catalog Number |
122132148 |
| Medical Device Problem Codes |
Device Dislodged or Dislocated (2923); Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Ambulation or Postural Difficulties (2544)
| Date of Event |
02/27/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the patient underwent surgery two years ago to implant the liner, and recently experienced leg pain and inability to walk.Ct and x-ray examination revealed wear and severe displacement of the liner.A revision surgery was subsequently performed to remove the liner.The patient is currently stable.
Event or Problem Description
Received additional information: after investigation, the patient underwent total hip arthroplasty in the hospital due to "hip arthritis" on (b)(6) 2023.The surgeon implanted (b)(6) during the surgery, and the hospital reported that the surgical process and postoperative rehabilitation were smooth.In early 2026 (specific time unknown), the patient was unable to walk due to lower limb pain and went to the hospital for treatment.After ct and x-ray examinations, it was found that the liner was significantly worn, resulting in femoral head decentration.Therefore, the patient underwent revision surgery on (b)(6) 2026 to remove the worn liner.The patient is currently in a stable condition and no subsequent adverse event reports have been received.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d6b.Corrected: d1.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10 (concomitant).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿post-op dislocation & second surgery.It was reported that the patient underwent surgery two years ago to implant the liner, and recently experienced leg pain and inability to walk.Ct and x-ray examination revealed wear and severe displacement of the liner.A revision surgery was subsequently performed to remove the liner.The patient is currently stable¿ the product was not returned to depuy synthes, however photos were provided for review.Review of the photographic evidence revealed that the altrx +4 10d 32idx48od has some of the anti-rotation devices (ards) sheared off.Additionally, a portion of the rim appears fractured, with slight evidence of deformation.Based on the observed condition of the implant, it is reasonable to conclude that a dissociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx48od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot.A manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review.A manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, ¿post-op dislocation & second surgery.It was reported that the patient underwent surgery two years ago to implant the liner, and recently experienced leg pain and inability to walk.Ct and x-ray examination revealed wear and severe displacement of the liner.A revision surgery was subsequently performed to remove the liner.The patient is currently stable¿.The altrx +4 10d 32idx48od (lot.M0593g) returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that altrx +4 10d 32idx48od has the rim fractured into multiple pieces; fragments were not returned for evaluation.Additionally, only four (4) of the six (6) anti-rotation devices (ards) remained partially intact.The liner appeared to have been edge loaded causing eccentric deformation in the rim, predominantly in the lipped section.This condition likely contributed to the failure of the anti-rotation devices (ards), allowing the liner to disassociate from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx48od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d10 concomitant.Corrected: h3.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: according to the information received, ¿post-op dislocation & second surgery.It was reported that the patient underwent surgery two years ago to implant the liner, and recently experienced leg pain and inability to walk.Ct and x-ray examination revealed wear and severe displacement of the liner.A revision surgery was subsequently performed to remove the liner.The patient is currently stable¿.The product was not returned to depuy synthes, however photos were provided for review.See attachment "(b)(4).Review of the photographic evidence revealed that the altrx +4 10d 32idx48od has some of the anti-rotation devices (ards) sheared off.Additionally, a portion of the rim appears fractured, with slight evidence of deformation.Based on the observed condition of the implant, it is reasonable to conclude that a dissociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the altrx +4 10d 32idx48od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device (lot.M0593g) number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: h6.